Winter Storm, Beaverhead
- When
- April 5, 3:00 AM MST to April 6, 3:00 PM MST
- Where
- Beaverhead forecast zone
- Reported by
- SNOTEL
Nine inches of snow fell at Lakeview 1SW (the Lakeview Ridge SNOTEL site - elevation 7400 feet).
A spring storm brought snow and gusty winds to North central and Southwest Montana. Up to a foot of snow was reported in some areas.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
A spring storm brought snow and gusty winds to North central and Southwest Montana. Up to a foot of snow was reported in some areas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Apr 4, 9:37 PM MST, 5 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1037 PM MDT WED APR 4 2012 .UPDATE... THE COLD FRONT HAS SWEPT ACROSS MOST OF THE REGION THIS EVENING...PRODUCING A PERIOD OF GUSTY WINDS AND SOME LIGHT RAIN OVER THE HI-LINE AND ROCKY MOUNTAIN FRONT. DID REMOVE THUNDER FROM THE FORECAST AS THERE WERE ONLY SMALL AREAS OF STRONGER CONVECTION NEAR HAVRE...BUT HAVE SINCE WEAKENED. WINDS REMAIN SOMEWHAT GUSTY...BUT HAVE ALSO WEAKENED ACROSS THE AREA. WILL LEAVE GUSTY WINDS IN THROUGH EARLY MORNING HOURS...BUT WEAKER. ALSO...WITH A DECREASE IN WINDS IN THE SOUTHWEST...HAVE CANCELED THE HIGH WIND WARNING FOR PORTIONS OF MADISON COUNTY. THE NEXT SYSTEM IS STILL ON TRACK AS IS REFLECTED IN THE CURRENT FORECAST. DB && .AVIATION... UPDATED 0437Z. AN UPPER LEVEL LOW PRESSURE SYSTEM IS MOVING ACROSS THE WESTERN US. THIS LOW PRESSURE SYSTEM WILL MOVE OVER THE REGION THURSDAY. LOCAL MVF/IFR CONDS COULD DEVELOP ACROSS SOUTHWEST MONTANA TONIGHT AHEAD OF THIS SYSTEM. WIDESPREAD MVFR/IFR CONDITIONS WILL DEVELOP OVER SOUTHWEST MONTANA LATE THURSDAY AND THURSDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... GTF 29 45 29 35 / 20 20 60 90 CTB 25 44 24 34 / 30 10 10 90 HLN 31 45 29 40 / 20 30 90 90 BZN 28 46 28 42 / 40 70 90 90 WEY 24 37 23 34 / 60 70 90 100 DLN 27 42 26 44 / 50 70 90 90 HVR 29 50 28 41 / 30 10 30 90 LWT 30 43 28 35 / 10 30 90 90 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT BROADWATER...CASCADE...FERGUS...JEFFERSON...JUDITH BASIN... MEAGHER. WINTER STORM WATCH FROM 4 AM MDT THURSDAY THROUGH FRIDAY EVENING BEAVERHEAD...GALLATIN...MADISON. && WEATHER.GOV/GREATFALLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 257 PM MDT WED APR 4 2012 MTZ055-052100- GALLATIN- 257 PM MDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FIRE WEATHER WATCH IS IN EFFECT THROUGH THIS EVENING BELOW 6000 FEET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WINTER STORM WATCH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING. WET HEAVY SNOWFALL WILL BE LIKELY AND CREATE SIGNIFICANT TRAVEL IMPACTS. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER REPORTS OF SNOWFALL WOULD GREATLY BE APPRECIATED. MTZ008-012-015-050>054-052100- BEAVERHEAD-CASCADE-MADISON-JUDITH BASIN-FERGUS-JEFFERSON- BROADWATER-MEAGHER- 257 PM MDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WINTER STORM WATCH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING. WET HEAVY SNOWFALL WILL BE LIKELY AND CREATE SIGNIFICANT TRAVEL IMPACTS. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER REPORTS OF SNOWFALL WOULD GREATLY BE APPRECIATED. MTZ009>011-013-014-044>049-052100- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON- 257 PM MDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A LATE WINTER STORM WILL IMPACT THE REGION FRIDAY WITH WET HEAVY SNOWFALL WHICH MAY CREATE HAZARDOUS TRAVEL CONDITIONS. .SPOTTER INFORMATION STATEMENT... ANY SPOTTER REPORTS OF SNOWFALL WOULD GREATLY BE APPRECIATED. SCHOTT
8 winter storm. Local standard time, as filed.
Nine inches of snow fell at Lakeview 1SW (the Lakeview Ridge SNOTEL site - elevation 7400 feet).
Eleven inches of snow fell at McAllister 10WNW (the Lower Twin SNOTEL site - elevation 7900 feet). Nine inches of snow fell at Pony 5SW (the Albro Creek SNOTEL site - elevation 8300 feet).
Eight inches of snow fell at Belgrade 14NE (the Brackett Creek SNOTEL site - elevation 7320 feet). Nine inches of snow fell at Belgrade 13ENE (the Sacajawea SNOTEL site - elevation 6550 feet) and 13 inches of snow fell at Gallatin Gateway 18SE (the Shower Falls SNOTEL site - elevation 8100 feet).
Eight inches of snow fell at Garneill 12ENE (the Crystal Lake SNOTEL site - elevation 6050 feet). Nine inches of snow fell at Lewistown 2E (Radio station KXLO) and 8 inches of snow fell at Grass Range.
Ten inches of snow fell at White Sulphur Springs 18W (the Pickfoot Creek SNOTEL site - elevation 6650 feet).
Six inches of snow fell at Helena.
Eight inches of snow fell at Hobson.
Seventeen inches of snow fell at Clancy 10SE (the Tizer Basin SNOTEL site - elevation 6840 feet).
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2012Every state in 2012This day in weather historyWarnings in Montana, April 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 378114, 378130, 378163, 378135, 378152, 378129, 378132, 378138.